Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 43, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 30, 2016, 3:25 PM EDT. It took effect at Mar 30, 2016, 8:00 PM EDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2016, 3:25 PM EDT (19:25 UTC)
- In effect from
- Mar 30, 2016, 8:00 PM EDT
- Expired
- Apr 2, 2016, 4:00 AM EDT
- In force
- 56 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 3:05 PM EDT, 20 minutes earlier.
Area forecast discussion, Mar 30, 3:05 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
305 PM EDT WED MAR 30 2016
.SYNOPSIS...
LOW PRESSURE WILL APPROACH TONIGHT AND THURSDAY AND TRACK NORTH
OF THE AREA THURSDAY NIGHT. A COLD FRONT WILL CROSS LATER FRIDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
LATEST REGIONAL SFC ANALYSIS SHOWS A RIDGE OF HIGH PRESSURE
CENTERED OVER THE MID-ATLANTIC. THIS RIDGE IS INFLUENCING OUR
WEATHER TODAY...BRINGING SEASONAL TEMPERATURES AND DRY CONDITIONS
TO THE CWA. HOWEVER THE RIDGE WILL DEPART TO THE EAST TONIGHT AND
GIVE WAY TO AN APPROACHING LOW PRESSURE SYSTEM DEVELOPING OVER THE
GREAT LAKES. A WARM FRONT OUT AHEAD OF THE LOW WILL DEVELOP ACROSS
THE NORTHEAST TONIGHT INTO THURSDAY...WHEN RAIN SHOULD
DEVELOP...MAINLY ACROSS THE NRN HALF OF OUR FCST AREA. SOME OF
THE PRECIP COULD START OUT AS A WINTRY MIX LATE TONIGHT WITH TEMPS
DROPPING TO NEAR FREEZING FOR OVERNIGHT LOWS ACROSS THE FCST AREA.
BUT THE PRECIP SHOULD QUICKLY CHANGE OVER TO ALL RAIN AROUND MID-
MORNING TOMORROW. HIGH TEMPS TOMORROW WILL BE ABOVE NORMAL RANGING
FROM THE MID 40S NORTH TO NEAR 60 DOWNEAST.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE PASSES NORTH OF THE REGION THURSDAY NIGHT INTO FRIDAY
WITH A TRAILING COLD FRONT SWEEPING THROUGH DURING THE DAY. THE
WARMEST AIRMASS EXPERIENCED SINCE LAST FALL WILL SPREAD ACROSS
EASTERN MAINE. THE 12Z GFS MUCAPE VALUES ARE MINIMAL...THEREFORE
WILL NOT MENTION THUNDERSTORMS.
SATURDAY WILL BE A TRANSITION DAY FROM SPRING BACK TO WINTER WITH
INSTABILITY RAIN AND SNOW SHOWERS BEHIND THE COLD FRONT AND MUCH
COOLER TEMPERATURES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AN ACTIVE PERIOD IN THE LONG TERM WITH TWO STORM SYSTEMS POSSIBLY
AFFECTING THE REGION. THE FIRST SYSTEM WILL IMPACT THE REGION
SATURDAY NIGHT AND SUNDAY BRINGING THE POTENTIAL FOR AN EARLY APRIL
SNOW EVENT TO THE REGION. GUSTY NORTHWEST WINDS AND BELOW NORMAL
TEMPERATURES CAN BE EXPECTED BEHIND THIS SYSTEM FOR SUNDAY NIGHT AS
LOW PRESSURE EXITS THROUGH THE CANADIAN MARITIMES. WE CAN EXPECT A
BRIEF RESPITE ON MONDAY BEFORE ANOTHER SYSTEM MOVES THROUGH SOUTHERN
NEW ENGLAND MONDAY NIGHT THROUGH TUESDAY. IT LOOKS LIKE THIS SYSTEM
WOULD PRIMARILY AFFECT CENTRAL AND DOWNEAST AREAS. HIGH PRESSURE
WILL START TO BUILD IN BY MID WEEK.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED THROUGH MOST OF TONIGHT
WITH HIGH PRESSURE INFLUENCING MUCH OF THE EAST COAST OF THE
COUNTRY. HOWEVER A WARM FRONT IS EXPECTED TO DEVELOP ACROSS THE
NORTHEAST TONIGHT AND GRADUALLY LIFT NORTH ACRSS NEW ENGLAND
TOMORROW. LIGHT RAIN...POSSIBLY STARTING OUT AS A WINTRY
MIX...WILL DEVELOP ACROSS CENTRAL AND NORTHERN MAINE ALONG AND
NORTH OF THE FRONT THURSDAY MORNING. PRECIP SHOULD CHANGE OVER TO
ALL RAIN BY THURSDAY AFTERNOON. IFR/MVFR VSBYS AND CIGS SHOULD
ACCOMPANY THE PRECIPITATION.
SHORT TERM: IFR CONDITIONS ARE LIKELY AT ALL TAF SITES THURSDAY
NIGHT INTO FRIDAY IN RAIN SHOWERS. MVFR TO IFR CONDITIONS ARE
LIKELY SATURDAY WITH RAIN AND SNOW SHOWERS.
&&
.MARINE...
NEAR TERM: HAVE ISSUED A GALE WARNING FOR TONIGHT THROUGH FRIDAY
AS WINDS AND WAVES ARE EXPECTED TO INCREASE ACROSS OUR COASTAL
MARINE ZONES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AND COLD
FRONT. GALE FORCED GUSTS AREN'T EXPECTED TO START UNTIL THURSDAY.
BUT HAVE OPTED TO GO WITH ONLY ONE HEADLINE AND START THE WARNING
THIS EVENING IN ORDER TO BE MORE CONCISE.
SHORT TERM: GALE WARNING CONDITIONS ARE EXPECTED THURSDAY NIGHT INTO
FRIDAY WITH WIND GUSTS TO 40 KNOTS. SEAS WILL BUILD TO 10-13 FEET.
AN SCA WILL LIKELY BE NEEDED FRIDAY NIGHT INTO SATURDAY.
&&
.HYDROLOGY...
THE COMBINATION OF A RAPID WARM UP AND EXPECTED RAINFALL THURSDAY
NIGHT THROUGH SATURDAY INCREASES THE LIKELIHOOD OF RIVER ICE
BREAK UP FOR THE AROOSTOOK AND ST JOHN RIVERS. MODEL FORECASTS
GENERATED BY THE PROVINCE OF NEW BRUNSWICK SIGNIFICANTLY INCREASES
DISCHARGE VOLUME FOR THE ST JOHN RIVER THROUGH SATURDAY. OUR
HYDRO FOCAL POINT IS TOURING THE RIVERS TODAY TO ASCERTAIN THE
PROBABILITY OF BREAK UP.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
ANZ050-051.
&&
NEAR TERM...BERDES
SHORT TERM...OKULSKI
LONG TERM...DUDA
AVIATION...BERDES/OKULSKI
MARINE...BERDES/OKULSKI
HYDROLOGY...OKULSKIHazardous weather outlook, Mar 30, 3:43 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 343 AM EDT WED MAR 30 2016 MEZ001>006-010-011-015>017-029>032-310745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 343 AM EDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAINFALL WILL OCCUR ALONG A FRONTAL BOUNDARY THURSDAY INTO FRIDAY. TEMPERATURES WILL WARM INTO THE UPPER 50S ON FRIDAY AND WITH THE RAINFALL EXPECTED, ICE MOVEMENT ALONG RIVERS MAY OCCUR WITH SIGNIFICANT RISES POSSIBLE. STAY TUNED TO LATER FORECASTS AND STATEMENTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-310745- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 343 AM EDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-310745- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 343 AM EDT WED MAR 30 2016 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FARRAR
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:04 AM EDT | Gale Watch | CAR | 12 hr | |
| Mar 30, 3:25 PM EDT | Gale Warning | CAR | 53 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.